×

zbMATH — the first resource for mathematics

On the topological structure of even-dimensional complete intersections. (English) Zbl 0475.57013

MSC:
57R65 Surgery and handlebodies
57N65 Algebraic topology of manifolds
14M10 Complete intersections
32Q99 Complex manifolds
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] N. Bourbaki, Éléments de mathématique. Fasc. XXXIV. Groupes et algèbres de Lie. Chapitre IV: Groupes de Coxeter et systèmes de Tits. Chapitre V: Groupes engendrés par des réflexions. Chapitre VI: systèmes de racines, Actualités Scientifiques et Industrielles, No. 1337, Hermann, Paris, 1968 (French). · Zbl 0186.33001
[2] William Browder, Surgery on simply-connected manifolds, Springer-Verlag, New York-Heidelberg, 1972. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 65. · Zbl 0239.57016
[3] William Browder, Complete intersections and the Kervaire invariant, Algebraic topology, Aarhus 1978 (Proc. Sympos., Univ. Aarhus, Aarhus, 1978), Lecture Notes in Math., vol. 763, Springer, Berlin, 1979, pp. 88 – 108.
[4] Groupes de monodromie en géométrie algébrique. II, Lecture Notes in Mathematics, Vol. 340, Springer-Verlag, Berlin-New York, 1973 (French). Séminaire de Géométrie Algébrique du Bois-Marie 1967 – 1969 (SGA 7 II); Dirigé par P. Deligne et N. Katz.
[5] L. Dickson, History of the theory of numbers, Vol. II, Chelsea, New York, 1952.
[6] André Haefliger, Differentiable imbeddings, Bull. Amer. Math. Soc. 67 (1961), 109 – 112. · Zbl 0099.18101
[7] André Haefliger, Differentiable links, Topology 1 (1962), 241 – 244. · Zbl 0108.18201
[8] F. Hirzebruch, Topological methods in algebraic geometry, Third enlarged edition. New appendix and translation from the second German edition by R. L. E. Schwarzenberger, with an additional section by A. Borel. Die Grundlehren der Mathematischen Wissenschaften, Band 131, Springer-Verlag New York, Inc., New York, 1966. · Zbl 0138.42001
[9] F. Hirzebruch, W. D. Neumann, and S. S. Koh, Differentiable manifolds and quadratic forms, Marcel Dekker, Inc., New York, 1971. Appendix II by W. Scharlau; Lecture Notes in Pure and Applied Mathematics, Vol. 4. · Zbl 0226.57001
[10] Ravindra S. Kulkarni and John W. Wood, Topology of nonsingular complex hypersurfaces, Adv. in Math. 35 (1980), no. 3, 239 – 263. · Zbl 0439.57007
[11] A. S. Libgober, A geometrical procedure for killing the middle dimensional homology groups of algebraic hypersurfaces, Proc. Amer. Math. Soc. 63 (1977), no. 2, 198 – 202. · Zbl 0359.14007
[12] A. Libgober, On the topology of some even-dimensional algebraic hypersurfaces, Topology 18 (1979), no. 3, 217 – 222. · Zbl 0422.14021
[13] A. Libgober, Some properties of the signature of complete intersections, Proc. Amer. Math. Soc. 79 (1980), no. 3, 373 – 375. · Zbl 0435.14014
[14] Richard Mandelbaum and Boris Moishezon, On the topological structure of simply-connected algebraic surfaces, Bull. Amer. Math. Soc. 82 (1976), no. 5, 731 – 733. · Zbl 0361.57023
[15] Yu. I. Manin, Cubic forms, 2nd ed., North-Holland Mathematical Library, vol. 4, North-Holland Publishing Co., Amsterdam, 1986. Algebra, geometry, arithmetic; Translated from the Russian by M. Hazewinkel. · Zbl 0582.14010
[16] John Milnor, On simply connected 4-manifolds, Symposium internacional de topología algebraica International symposi um on algebraic topology, Universidad Nacional Autónoma de México and UNESCO, Mexico City, 1958, pp. 122 – 128. · Zbl 0105.17204
[17] -, Morse theory, Princeton Univ. Press, Princeton, N. J., 1963.
[18] -, Lectures on the \( h\)-cobordism theorem, Princeton Univ. Press, Princeton, N. J., 1965.
[19] John Milnor and Dale Husemoller, Symmetric bilinear forms, Springer-Verlag, New York-Heidelberg, 1973. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 73. · Zbl 0292.10016
[20] Shigeyuki Morita, The Kervaire invariant of hypersurfaces in complex projective spaces, Comment. Math. Helv. 50 (1975), no. 3, 403 – 419. · Zbl 0322.57012
[21] Boris Moishezon, Complex surfaces and connected sums of complex projective planes, Lecture Notes in Mathematics, Vol. 603, Springer-Verlag, Berlin-New York, 1977. With an appendix by R. Livne. · Zbl 0392.32015
[22] Jean-Pierre Serre, Cours d’arithmétique, Collection SUP: ”Le Mathématicien”, vol. 2, Presses Universitaires de France, Paris, 1970 (French). · Zbl 0376.12001
[23] I. R. Shafarevich, Basic algebraic geometry, Springer-Verlag, New York-Heidelberg, 1974. Translated from the Russian by K. A. Hirsch; Die Grundlehren der mathematischen Wissenschaften, Band 213. · Zbl 0284.14001
[24] C. T. C. Wall, On the orthogonal groups of unimodular quadratic forms, Math. Ann. 147 (1962), 328 – 338. · Zbl 0109.03305
[25] John W. Wood, Removing handles from non-singular algebraic hypersurfaces in \?\?_{\?+1}, Invent. Math. 31 (1975), no. 1, 1 – 6. · Zbl 0313.57022
[26] John W. Wood, A connected sum decomposition for complete intersections, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976) Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 191 – 193.
[27] J. W. Wood, Complete intersections as branched covers and the Kervaire invariant, Math. Ann. 240 (1979), no. 3, 223 – 230. · Zbl 0382.57002
[28] Anatoly S. Libgober and John W. Wood, Diffeomorphic complete intersections with different multidegrees, Bull. Amer. Math. Soc. (N.S.) 2 (1980), no. 3, 459 – 461. · Zbl 0465.57015
[29] -, Differentiable structures on complete intersections (to appear). · Zbl 0531.57029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.